Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Cutaneous Pigmentation After Photosensitivity Induced by Vandetanib Therapy

Cutaneous Pigmentation After Photosensitivity Induced by Vandetanib Therapy OBSERVATION Cutaneous Pigmentation After Photosensitivity Induced by Vandetanib Therapy Heidi H. Kong, MD; Howard A. Fine, MD; Jere B. Stern, MD; Maria L. Chanco Turner, MD Background: Photosensitivity has been reported in pa- Conclusions: These 2 cases highlight the unusual tients who were treated with vandetanib (ZD6474), an occurrence of cutaneous hyperpigmentation after inhibitor of epidermal growth factor receptor, vascular vandetanib-associated photosensitivity, a reaction that endothelial growth factor receptor, and the RET (rear- demonstrates that medications are important causes of ranged during transfection) kinases. acquired photosensitivity and hyperpigmentation. Aggressive photoprotection may facilitate the resolution Observations: We describe the occurrence of cutane- of diffuse hyperpigmentation. Dermatologists should ous hyperpigmentation after photosensitivity in 2 pa- endeavor to identify and report novel cutaneous adverse tients who were treated with vandetanib. The pigmen- effects as new targeted therapies are developed. tation patterns were variable within and between patients. Biopsy specimens from different sites revealed variabil- ity in Perls and Fontana staining patterns. Arch Dermatol. 2009;145(8):923-925 RUG-INDUCED HYPERPIG- REPORT OF CASES mentation has been associated with the CASE 1 administration of mino- D cycline hydrochloride, amiodarone hydrochloride, heavy metals, A 49-year-old white woman underwent and antimalarial agents. With certain vandetanib therapy for a recurrent http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA Dermatology American Medical Association

Cutaneous Pigmentation After Photosensitivity Induced by Vandetanib Therapy

Loading next page...
 
/lp/american-medical-association/cutaneous-pigmentation-after-photosensitivity-induced-by-vandetanib-WjPAay1j6K
Publisher
American Medical Association
Copyright
Copyright 2009 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
2168-6068
eISSN
2168-6084
DOI
10.1001/archdermatol.2009.177
pmid
19687425
Publisher site
See Article on Publisher Site

Abstract

OBSERVATION Cutaneous Pigmentation After Photosensitivity Induced by Vandetanib Therapy Heidi H. Kong, MD; Howard A. Fine, MD; Jere B. Stern, MD; Maria L. Chanco Turner, MD Background: Photosensitivity has been reported in pa- Conclusions: These 2 cases highlight the unusual tients who were treated with vandetanib (ZD6474), an occurrence of cutaneous hyperpigmentation after inhibitor of epidermal growth factor receptor, vascular vandetanib-associated photosensitivity, a reaction that endothelial growth factor receptor, and the RET (rear- demonstrates that medications are important causes of ranged during transfection) kinases. acquired photosensitivity and hyperpigmentation. Aggressive photoprotection may facilitate the resolution Observations: We describe the occurrence of cutane- of diffuse hyperpigmentation. Dermatologists should ous hyperpigmentation after photosensitivity in 2 pa- endeavor to identify and report novel cutaneous adverse tients who were treated with vandetanib. The pigmen- effects as new targeted therapies are developed. tation patterns were variable within and between patients. Biopsy specimens from different sites revealed variabil- ity in Perls and Fontana staining patterns. Arch Dermatol. 2009;145(8):923-925 RUG-INDUCED HYPERPIG- REPORT OF CASES mentation has been associated with the CASE 1 administration of mino- D cycline hydrochloride, amiodarone hydrochloride, heavy metals, A 49-year-old white woman underwent and antimalarial agents. With certain vandetanib therapy for a recurrent

Journal

JAMA DermatologyAmerican Medical Association

Published: Aug 1, 2009

References